Alert archive / Nebraska / Frost Advisories in 2021
Frost Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 29, 2021, 2:53 PM CDT for 6 counties in Kansas; 17 counties in Nebraska. It took effect at Oct 30, 2021, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2021, 2:53 PM CDT (19:53 UTC)
- In effect from
- Oct 30, 2021, 1:00 AM CDT
- Expired
- Oct 30, 2021, 8:54 AM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
All 23 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 4 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WWUS73 KGID 291953 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 253 PM CDT Fri Oct 29 2021 KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-300400- /O.NEW.KGID.FR.Y.0010.211030T0600Z-211030T1400Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick- Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan- Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 253 PM CDT Fri Oct 29 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures will fall into the 32 to 34 degree range and perhaps even a degree or two below freezing, which will result in frost formation. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Wesely
3 follow-up statements
171 WWUS73 KGID 292111 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 411 PM CDT Fri Oct 29 2021 KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-300900- /O.CON.KGID.FR.Y.0010.211030T0600Z-211030T1400Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick- Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan- Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 411 PM CDT Fri Oct 29 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as generally 31 to 34 degrees could result in potentially widespread areas of frost. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Although slightly freezing temperatures will be possible in a few spots, a hard, killing freeze of 28 degrees or colder is unlikely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Pfannkuch
699 WWUS73 KGID 300849 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 349 AM CDT Sat Oct 30 2021 KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-301400- /O.CON.KGID.FR.Y.0010.000000T0000Z-211030T1400Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick- Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan- Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 349 AM CDT Sat Oct 30 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
404 WWUS73 KGID 301354 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 854 AM CDT Sat Oct 30 2021 KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-301500- /O.CAN.KGID.FR.Y.0010.000000T0000Z-211030T1400Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick- Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan- Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 854 AM CDT Sat Oct 30 2021 ...FROST ADVISORY IS CANCELLED... Temperatures are beginning to warm across the local area this morning...and any frost that formed overnight across the local area should be rapidly dissipating. For this reason, the frost advisory has been cancelled. $$ Rossi
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 29, 12:55 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 29, 12:55 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1255 PM CDT Fri Oct 29 2021 .DISCUSSION...(Today through Thursday) Issued at 403 AM CDT Fri Oct 29 2021 Skies are currently clear across central Nebraska and Kansas, and this is expected to continue through today. North to northwest winds will also continue, but will be much lighter than yesterday as the upper low continues to depart to the east. By this evening, a surface ridge will pass overhead, leading to clear skies and light and variable winds tonight. Eastern areas could dip to the low 30s, but widespread freezing temperatures are not expected, therefore no freeze headlines will be issued on this shift. Saturday will almost certainly be the warmest day of the coming week. High temperatures are expected to reach the 60s to low 70s ahead of a passing cold front. The timing of this front has actually sped up, so the afternoon could end up being a little breezier than previously forecast...especially across central Nebraska. Gusts up to 30MPH are likely by late afternoon. This wind, and some increasing cloud cover is expected to keep temperatures above freezing for most of the area Saturday night. We see a push of colder air arrive at the surface and aloft for Sunday. As such, high temperatures will probably be 20+ degrees colder than Saturday in many locations. As this trough of cold air slowly sags south, models continue to show a band of frontogenetically-forced precipitation Sunday night into Monday. Model soundings would support this some of this precip falling as snow as surface temperatures dip to near freezing Sunday night into Monday morning. Any impacts are expected to be minor, but some accumulation on grassy and elevated surfaces is possible. Unfortunately, models still are pretty variable on the location of this band, so exact snow totals are uncertain. A hard freeze still looks like a good bet for most of the area Monday night, but this will be somewhat dependent on how much lingering cloud cover we have. Cold conditions continue Tuesday and Monday, with some models keeping off and on rain/snow over at least southwestern parts of the area. Not a nice start to November by any means. Dry and slightly warmer weather may return for the end of next week, but model spread remains fairly high at this point. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday) Issued at 1252 PM CDT Fri Oct 29 2021 Clear skies will persist throughout the TAF valid period. Northerly winds this afternoon will become light and variable overnight before turning southwesterly Saturday morning. A cold front will swing through around noon on Saturday, which will result in gusty northwesterly winds by Saturday afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Wesely
Hazardous weather outlook, Oct 29, 3:28 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 328 AM CDT Fri Oct 29 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 328 AM CDT Fri Oct 29 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Near freezing temperatures are possible across portions of the area tonight. This is not expected to be a widespread hard freeze, but areas east of Highway 281 may briefly dip below 32 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another night of near to slightly below freezing temperatures is expected Sunday night. One or more bands of snow are also expected to develop over portions of the area Sunday night into Monday morning. Minor accumulations are possible, but exact location and amounts remain uncertain. A good chance for a widespread killing freeze then arrives Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
Frost Advisories in Nebraska, 2021Frost Advisories in Kansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.